Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

CKD patient has a swollen face and his limbs are getting weak

My dad is a diabetic since 20 yrs and a CKD patient since last 5 yrs. His Creatinine level is around 6.5 since last 3 yrs. He is not on dialysis . However recently he has severe problems with his limb movements and a swollen face with his phosphorous levels have gone high to 7. Can you recommend something.
Asked On : Wed, 19 Jan 2011
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Welcome to HealthCarMagic

I am concerned about 2 things:

1.High phosphate levels.
2.The limb movements which could be from neuropathy secondary to renal failure.

High phosphate levels can be corrected by Phosphate binders. They include calcium carbonate and calcium acetate. They will decrease the phosphate by binding to phosphate in the gut. Because they also increase your calcium levels, they should be guided by your MD after carefully looking at the serum calcium levels.

If the weakness in limb is getting worse he might need dialysis.

Fluid over load can be corrected with diuretics. If the load is not controlled with diuretic medicines, then he needs dialysis.

Dr. Jagdish
Answered: Wed, 19 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor